MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis: the sample was discarded at the user facility; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.There was nothing found to indicate there was a manufacturing related cause for this event.Although requested, additional event details were unavailable.Thus, a definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non calcified target lesion in the superficial femoral artery (sfa).The health care professional (hcp) retracted the lutonix dcb through the introducer sheath without issues.The hcp used a new balloon, which was prepped in the normal fashion, and used to complete the patient's procedure.Although requested, additional event details were unavailable.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non-calcified target lesion in the superficial femoral artery (sfa).The health care professional (hcp) gained patient access through a contralateral approach.The hcp prepared the target lesion with atherectomy, followed by predilation.The hcp determined the target lesion preparation was very successful.The lutonix dcb was allegedly used to treat the target lesion, but as the hcp attempted to inflate the balloon, it would not inflate.The hcp retracted the lutonix dcb through the introducer sheath without issues.The hcp used a new balloon, which was prepared in the normal fashion, and used to complete the patient's procedure.The hcp believes the anatomy and calcification is not related to the rupture, since the target lesion preparation was very successful.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Event date was added to (b)(6) 2018.The event description was changed from "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non calcified target lesion in the superficial femoral artery (sfa).The health care professional (hcp) retracted the lutonix dcb through the introducer sheath without issues.The hcp used a new balloon, which was prepped in the normal fashion, and used to complete the patient's procedure.Although requested, additional event details were unavailable.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported." to "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non-calcified target lesion in the superficial femoral artery (sfa).The health care professional (hcp) gained patient access through a contralateral approach.The hcp prepared the target lesion with atherectomy, followed by predilation.The hcp determined the target lesion preparation was very successful.The lutonix dcb was allegedly used to treat the target lesion, but as the hcp attempted to inflate the balloon, it would not inflate.The hcp retracted the lutonix dcb through the introducer sheath without issues.The hcp used a new balloon, which was prepared in the normal fashion, and used to complete the patient's procedure.The hcp believes the anatomy and calcification is not related to the rupture, since the target lesion preparation was very successful.The lutonix dcb was discarded by the user facility and is not available for evaluation.No adverse patient outcomes were reported." analysis: the sample was discarded at the user facility; therefore, an evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) was reviewed for this device.A review of the manufacturing record show the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.There was nothing found to indicate there was a manufacturing related cause for this event.The hcp believes the anatomy and calcification is not related to the rupture, since the target lesion preparation was very successful.Thus, a definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7344746
Report Number3006513822-2018-00050
Device Sequence Number16722410
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFBW2259
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight95